Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Combinatorial $B_{n}$-analogues
of Schubert polynomials


Authors: Sergey Fomin and Anatol N. Kirillov
Journal: Trans. Amer. Math. Soc. 348 (1996), 3591-3620
MSC (1991): Primary 05E15; Secondary 05E05, 14M15
MathSciNet review: 1340174
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Combinatorial $B_{n}$-analogues of Schubert polynomials and corresponding symmetric functions are constructed and studied. The development is based on an exponential solution of the type $B$ Yang-Baxter equation that involves the nilCoxeter algebra of the hyperoctahedral group.


References [Enhancements On Off] (What's this?)

  • [BGG] I. N. Bernšteĭn, I. M. Gel′fand, and S. I. Gel′fand, Schubert cells, and the cohomology of the spaces 𝐺/𝑃, Uspehi Mat. Nauk 28 (1973), no. 3(171), 3–26 (Russian). MR 0429933
  • [B] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • [Bo] Armand Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math. (2) 57 (1953), 115–207 (French). MR 0051508
  • [BH] S. C. Billey and M. Haiman, Schubert polynomials for the classical groups, manuscript, September 1993.
  • [BJS] Sara C. Billey, William Jockusch, and Richard P. Stanley, Some combinatorial properties of Schubert polynomials, J. Algebraic Combin. 2 (1993), no. 4, 345–374. MR 1241505, 10.1023/A:1022419800503
  • [Ch] I. Cherednik, Notes on affine Hecke algebras. I, Max-Planck-Institut Preprint MPI/91-14, 1991.
  • [FK1] S. Fomin and A. N. Kirillov, The Yang-Baxter equation, symmetric functions, and Schubert polynomials, Proceedings of the 5th International Conference on Formal Power Series and Algebraic Combinatorics, Firenze, 1993, pp. 215--229, to appear in Discrete Mathematics.
  • [FK2] ------, Grothendieck polynomials and the Yang-Baxter equation, Proceedings of the 6th International Conference on Formal Power Series and Algebraic Combinatorics, DIMACS, 1994, pp. 183--190.
  • [FK3] ------, Universal exponential solution of the Yang-Baxter equation, preprint PARLPTHE 93/37, Université Paris VI, June 1993, to appear in Letters in Math. Physics.
  • [FS] Sergey Fomin and Richard P. Stanley, Schubert polynomials and the nil-Coxeter algebra, Adv. Math. 103 (1994), no. 2, 196–207. MR 1265793, 10.1006/aima.1994.1009
  • [Fu] W. Fulton, Schubert varieties in flag bundles for the classical groups, preprint.
  • [L1] Alain Lascoux, Anneau de Grothendieck de la variété de drapeaux, The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser Boston, Boston, MA, 1990, pp. 1–34 (French). MR 1106909, 10.1007/978-0-8176-4576-2_1
  • [L2] ------, Polynômes de Schubert. Une approche historique, Séries formelles et combinatoire algébrique (P. Leroux and C. Reutenauer, eds.), Montréal, LACIM, UQAM, 1992, pp. 283--296.
  • [LS] A.Lascoux, M.P.Schützenberger, Polynômes de Schubert, C. R. Ac. Sci. 294 (1982), 447.
  • [TKL1] Tao Kai Lam, $B_{n}$ Stanley symmetric functions, Séries formelles et combinatoire algébrique, Proceedings of the 6th International Conference on Formal Power Series and Algebraic Combinatorics, DIMACS, 1994, pp. 315--324.
  • [TKL2] ------, $B$ and $D$ analogues of stable Schubert polynomials and related insertion algorithms, Ph. D. thesis, M.I.T., 1994.
  • [M] I. G. Macdonald, Notes on Schubert polynomials, Laboratoire de combinatoire et d'informatique mathématique (LACIM), Université du Québec à Montréal, Montréal, 1991.
  • [P] P. Pragacz, Algebro-geometric applications of Schur $S$- and $Q$-polynomials, ``Topics in Invariant Theory'' (M.-P. Malliavin, ed.), pp. 130--191, Lecture Notes in Math., vol. 1478, Springer-Verlag, Berlin, 1991. MR 93h:05190
  • [SS] Richard P. Stanley, On the number of reduced decompositions of elements of Coxeter groups, European J. Combin. 5 (1984), no. 4, 359–372. MR 782057, 10.1016/S0195-6698(84)80039-6
  • [S] Richard P. Stanley, On the number of reduced decompositions of elements of Coxeter groups, European J. Combin. 5 (1984), no. 4, 359–372. MR 782057, 10.1016/S0195-6698(84)80039-6
  • [V] A. M. Vershik, Local stationary algebras, Algebra and analysis (Kemerovo, 1988) Amer. Math. Soc. Transl. Ser. 2, vol. 148, Amer. Math. Soc., Providence, RI, 1991, pp. 1–13. MR 1109059

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 05E15, 05E05, 14M15

Retrieve articles in all journals with MSC (1991): 05E15, 05E05, 14M15


Additional Information

Sergey Fomin
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139-4307
Email: fomin@math.mit.edu

Anatol N. Kirillov
Affiliation: Department of Mathematical Sciences, University of Tokyo, Komaba, Meguro-ku, Tokyo 153, Japan
Email: kirillov@ker.c.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-96-01558-9
Keywords: Yang-Baxter equation, Schubert polynomials, symmetric functions
Received by editor(s): January 6, 1994
Additional Notes: Partially supported by the NSF (DMS-9400914).
Article copyright: © Copyright 1996 American Mathematical Society